MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-15122-F
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the catheter did not work, the feeling was that the internal lights were in communication, there was recirculation.They changed the machine and the issue continued" another catheter was used successfully.Additional information: the issue was identified during use.There was no patient harm, they were reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer report of catheter interlumen crossover could not be confirmed through investigation of the returned sample.The customer returned one, 2-lumen hemodialysis catheter for evaluation.Signs of use in the form of biological material were observed within the catheter body.Visual inspection of the catheter revealed no obvious defects or anomalies.The catheter body total length from juncture hub to the end of the distal tip measured at 217 mm using calibrated ruler, which is within the specification limits of 207-227 mm per internal requirements.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit (s-12122-109b rev.01) instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter lumens were flushed using a lab inventory syringe.Both the distal and proximal lumens were individually flushed and no signs of leakage, blockage, or interlumen crossover were observed.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The catheter was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds using calibrated timer with the distal end occluded.The extension lines were connected to the leak tester, and when individually pressurized, no catheter backflow, crossover or leaks were detected from any portion of the catheter, which indicates no interlumen crossover was observed.Based on this testing, the customer issue could not be reproduced with the returned sample.A manual tug test confirmed each luer hub was securely attached to their respective extension lines.A device history record review was performed based on sales history, and no relevant findings were identified.Additional documents reviewed were the following: the catheter product drawing and the instructions-for-use (ifu) provided with this kit (s-12122-109b rev.01).The ifu warns the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury." based on the customer report and the testing of the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19018017
Report Number3006425876-2024-00319
Device Sequence Number8156570
Product Code DQY
UDI-Device Identifier10801902100280
UDI-Public10801902100280
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCV-15122-F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown